Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Mappings of trees and the fixed point property


Author: M. M. Marsh
Journal: Trans. Amer. Math. Soc. 315 (1989), 799-810
MSC: Primary 54F20; Secondary 54H25
DOI: https://doi.org/10.1090/S0002-9947-1989-0937249-5
MathSciNet review: 937249
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate weakly confluent, universal, and related mappings of trees and their relationships to the fixed point property for tree-like continua. This investigation leads to some new results, to generalizations of some known results, and to a partial solution of a question of H. Cook.


References [Enhancements On Off] (What's this?)

  • [1] D. Bellamy, A tree-like continuum without the fixed point property, Houston J. Math. 6 (1979), 1-14. MR 575909 (81h:54039)
  • [2] R. H. Bing, The elusive fixed point property, Amer. Math. Monthly 76 (1969), 119-132. MR 0236908 (38:5201)
  • [3] C. A. Eberhart and J. B. Fugate, Weakly confluent maps on trees, General Topology and Modern Analysis, Academic Press, New York, 1981, pp. 209-215. MR 619044 (82g:54048)
  • [4] C. A. Eberhart, J. B. Fugate, and G. R. Gordh, Jr., Branchpoint covering theorems for confluent and weakly confluent maps, Proc. Amer. Math. Soc. 55 (1976), 409-415. MR 0410703 (53:14450)
  • [5] C. L. Hagopian, Fixed points of tree-like continua, Contemp. Math., vol. 78, Providence, R.I., 1988, pp. 131-137. MR 956484 (90e:54078)
  • [6] -, Fixed points of arc-component-preserving maps, Trans. Amer. Math. Soc. 306 (1988), 411-420. MR 927698 (89d:54022)
  • [7] W. Holsztysnki, "Universal mappings and fixed point theorems", Bull. Polon. Acad. Sci. 15 (1967), 433-438. MR 0221493 (36:4545)
  • [8] M. M. Marsch, $ u$-mappings on trees, Pacific J. Math. 127 (1987), 373-387. MR 881765 (88f:54067)
  • [9] -, A fixed point theorem for inverse limits of fans, Proc. Amer. Math. Soc. 91 (1984), 139-142. MR 735580 (85b:54052)
  • [10] -, A fixed point theorem for inverse limits of simple $ n$-ods, Topology Appl. 24 (1986), 213-216. MR 872493 (87m:54100)
  • [11] -, $ \varepsilon $-mappings onto a tree and the fixed point property, preprint.
  • [12] -, Fixed point theorems for certain tree-like continua, Dissertation, Univ. of Houston, 1981.
  • [13] S. B. Nadler, Jr., Universal mappings and weakly confluent mappings, Fund. Math. 110 (1980), 221-235. MR 602888 (82h:54057)
  • [14] L. G. Oversteegen and J. T. Rogers, Jr., Fixed-point-free maps on tree-like continua, Topology Appl. 13 (1982), 85-95. MR 637430 (83b:54044)
  • [15] H. Schirmer, Coincidence producing maps onto trees, Canad. Math. Bull. 10 (1967), 417-423. MR 0230293 (37:5856)
  • [16] A. D. Wallace, A fixed point theorem for trees, Bull. Amer. Math. Soc. 47 (1941), 757-760. MR 0004758 (3:57c)
  • [17] S. W. Young, Tree-like continua and simple bonding maps, Topology Proc. 7 (1982), 181-190. MR 696630 (84k:54034)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54F20, 54H25

Retrieve articles in all journals with MSC: 54F20, 54H25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1989-0937249-5
Keywords: Weakly confluent, universal, fixed point property, tree, inverse limit, tree-like, simple fold
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society